MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48027
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): k163468 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the wire guide through stenosis area and stent delivery system got through stenosis area along the wire guide, user start to release the stent but found out it cannot be deployed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.At what stage of the procedure did the complaint occur? during stent placement evolution.2.What endoscope type and channel size was used? olympus 260 with 3.7mm diameter working channel 260 3.7mm.3.What was the position of the elevator? was it opened or closed? no elevator.4.Details of the wire guide used (diameter, type, make)? metii-35-480.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? no.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.7.Please advise the anatomical location of the intended target site.Transverse colon.8.How long was the stent in the patient by the time this complaint occurred? 10 min 10.9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? no information provided ifu.10.If yes, how often was this completed? no information provided.11.Did the patient require any additional procedures as a result of this event? no.12.What intervention (if any) was required? n/a 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a 14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.15.If yes, please specify what was observed and where on the device it was observed.N/a stricture information: 1.What was the length and diameter of the stricture?5cm long 0.5cm diameter 5cm 0.5cm.2.Where was the stricture located in the body? transverse colon.3.Was there resistance felt passing wire guide through stricture? no.4.Was there resistance felt passing the evolution through stricture? no.5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient: 1.Was the product inspected for kinks or damage before use? 2.Was resistance felt during insertion into patient? if yes, at what point? questions related to during stent placement: 1.Did the product fail during stent deployment or recapture? deployment 2.Was the directional button pressed during use? no.3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes 4.Was the yellow marker kept in view during deployment? yes 5.Are images of the device or procedure available? no.
 
Additional Manufacturer Narrative
Device evaluation: the evo-22-27-12-d device of c2213186 lot number involved in this complaint was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 12th feb 2025 and re-evaluated on the 10th jun 2025.Visual inspection: safety wire in place and slightly removed from device.Red shuttle before ponr.Functional inspection: handle actuating with resistance for deployment and recapture.Unable to deploy the stent.Handle opened, cannula appears to be kinked by the red tab, break observed, severely damaged in multiple locations.All other inner components intact.It may be noted that break on the cannula occurred during the lab evaluation while actuating the handle.Manufacturing records review: prior to distribution, all evo-22-27-12-d devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-22-27-12-d device of lot number c2213186 did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: a review of the manufacturing records for the evo-22-27-12-d device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2213186.Instructions for use and/label review: it should be noted that as per instructions for use ifu0053 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." as per the instructions for use, ifu0053 which informs the user about the intended use: "this device is used for palliative treatment of duodenal or gastric outlet obstruction and duodenal strictures caused by malignant neoplasms." there is evidence to suggest that the customer did not follow the instructions for use.It may be noted that using an evo-d device in the transverse colon would be considered abnormal use.Therefore, as per internal procedure these events have been documented in the pms log.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be contributed to the torturous path and patient anatomy likely causing a build-up of pressure and causing inner cannula to kink, subsequently resulting in the issue reported.As per additional information received the stricture was not dilated before stent placement and additionally device was outside intended use, therefore it is unknown how the device will function outside of its intended use.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, stent cannot be deployed.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a possible root cause could be contributed to the torturous path and patient anatomy likely causing a build-up of pressure and causing inner cannula to kink, subsequently resulting in the issue reported.Complaint is confirmed based on visual and/or functional inspection.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 7 jul 2025.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21218329
Report Number3001845648-2025-00053
Device Sequence Number8639737
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)260911(10)C2213186
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC2213186
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/04/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight58 KG